Aspirin and other medications that provoke asthma attacks



This article explains about Aspirin, Beta-blockers, ACE inhibitor and other medications that provoke asthma attacks.

Aspirin and other medications that provoke asthma attacks

Most people diagnosed with asthma have increased sensitivity to certain medications that can trigger an asthma attack. If you have asthma, you need to be extremely careful with drugs that are pathogens. There is no need to abandon these drugs if they do not affect your body negatively. If these drugs never caused you an asthma attack, then it is better to continue treatment, but do not forget that the allergic reaction can still manifest at any moment.

Here is a short list of drugs known as asthma triggers. Nevertheless, if you have been prescribed a medicine that is not listed in this article, and it seems to you that it only gets worse, talk to your doctor about it.

Aspirin and other such painkillers

Approximately 10-20% of people with asthma have an increased sensitivity to aspirin or a group of painkillers, which are called non-steroidal anti-inflammatory drugs, for example, ibuprofen and naproxen. These drugs are most often used to reduce pain and heat.

Asthma attacks caused by one of these drugs can be very serious and fatal, so those with aspirin asthma should avoid taking them. Products containing acetaminophen such as Tylenol are considered safe for people with asthma. Having aspirin asthma, you need to carefully read the composition of all OTC medicines that are used to reduce pain, cure colds and cough, and lower temperature. Be sure to report your body’s reaction to such drugs to your doctor, so that he does not prescribe them to you. If you have any questions about whether a particular medicine can cause an asthma attack, consult your doctor or consultant.

More at:  Guide to Asthma in adults

aspirin-provoke-asthma-attacks

Sensitivity to aspirin, asthma and polyps in the nasal cavity

Some asthmatics cannot take aspirin and other anti-inflammatory drugs because of the so-called Sumter’s triad – a combination of asthma, an allergic reaction to aspirin and polyps in the nasal cavity. Polyps are small growths, the cause of which is long inflammatory processes in the nasal cavity.

Sensitivity to aspirin occurs in 10-12% of people with asthma and 30-40% in people with asthma and polyps. In most cases, if hypersensitivity to aspirin or other anti-inflammatory drugs occurs, symptoms of nasal diseases such as a runny nose, postnatal congestion, stuffy nose, along with signs of asthma such as wheezing, coughing and shortness of breath (dyspnea). If you have a similar allergic reaction, talk with your doctor about the possible replacement of aspirin with other drugs.

Beta-blockers

Beta-blockers are often prescribed for the treatment of various diseases, including cardiovascular, high blood pressure, persistent headaches and in the form of eye drops for the treatment of glaucoma. The attending physician may suggest using this medicine to treat asthma. You can try small doses to see how effective it is in your case. It is very important to tell all doctors who can prescribe such a medicine that you have asthma. This applies even to the oculist.

ACE inhibitor

This type of medicine is used to treat cardiovascular diseases and high blood pressure. These drugs cause a severe cough in 10% of cases. This cough may not necessarily be a sign of asthma. But it can be confused with asthma or in the case of unstable airways really cause wheezing and a feeling of tightness in the chest area. If you have been prescribed an ACE inhibitor, but it causes a severe cough, be sure to consult a doctor.

More at:  Complete guide to Bronchial asthma
Aspirin and other medications that provoke asthma attacks
5 (100%) 2 votes





Free! Subscription to our newsletter. Enter your email address:


Leave a Reply

Your email address will not be published. Required fields are marked *